MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. ACL TOP 550 CTS; COAGULATION ANALYZER

INSTRUMENTATION LABORATORY CO. ACL TOP 550 CTS; COAGULATION ANALYZER
Model Number 2800-45
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 10/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint indicates that an operator accidentally punctured his finger on the probe while trying to unlock it.It was also noted that a colleague placed a closed tube in the wrong rack (without a cap) and the needle got stuck, he pricked his finger when unlatching the perforator and the tube.The acl top series operator's manual confirmed that there are appropriate instructions and cautions regarding the activities of a stuck or jammed cts piercer probe in the cap of a primary sample tube.Per the acl top family 50 series operator's manual; " warning piercing hazard: do not put hand inside instrument while sample arm is in motion.Caution biohazard: in the unlikely event that the cts piercer probe gets stuck or jammed in the cap of a primary sample tube, do not attempt to remove the cap.Call service for assistance.The cts piercer probe assembly is delicate, very sharp, and biohazardous.The removal of a stuck cap from the piercer probe could cause personal injury or damage to the instrument".No remedial action required.The acl top 550 cts performed as intended with no malfunction and its labeling provides appropriate warnings to the user regarding the hazard.Therefore, no remedial action is indicated at this time.
 
Event or Problem Description
A complaint was filed on october 25, 2024 regarding acl top 550 cts sn (b)(6) indicating user accidentally punctured his finger on probe while trying to unlock it.Complaint mentioned that a colleague placed a closed tube in the wrong rack (without a cap) and the needle got stuck, and the user pricked his finger when unlatching the perforator and the tube.There was no known adverse effect from the puncture.

Brand Name
ACL TOP 550 CTS
Common Device Name
COAGULATION ANALYZER
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford 01730
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford 01730
Manufacturer Contact
anuja khan
180 hartwell road
bedford 01730
MDR Report Key20622329
Report Number1217183-2024-00006
Device Sequence Number12980271
Product Code GKP
UDI-Device Identifier08426950729242
UDI-Public(01)08426950729242(11)190304
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K242127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number2800-45
Device Catalogue Number00000280045
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Initial Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale